West Virginia, 2004Flood in West Virginia, March 6, 2004
March 6, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 6, 2:55 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 6, 2:55 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
255 AM EST SAT MAR 6 2004
.DISCUSSION...
RAIN MOVING EASTWARD A BIT FASTER THAN EXPECTED...MAKING SOME
CHANGES ON THE FLY AS BACK EDGE OF PRECIPITATION CLEARLY VISIBLE ON
RADAR. FRONT WILL PUSH THROUGH THIS MORNING CONTINUING TO MOVE RAIN
EASTWARD. SOME DISCREPANCY IN MODELS DEPICTION TODAY OF HOW FAST
COLDER AIR WILL MAKE IT INTO REGION. TRIED TO FIND MIDDLE OF THE
ROAD.
OVERALL PATTERN BEGINS TO CHANGE THIS WEEKEND AS AREA MOVES BACK
INTO NORTHWESTERLY FLOW AND SERIES OF CLIPPERS MOVE THROUGH CWA INTO
THE MIDDLE OF NEXT WEEK. NO REAL BIG STORMS AND NO ARCTIC BLAST...
JUST CLOUDS...COLDER TEMPS AND CHANCE FOR PRECIPITATION FOR A GOOD
PORTION OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
PITTSBURGH, PA 55 33 45 28 / 60 30 60 60
WHEELING, WV 54 33 46 28 / 60 30 60 60
MORGANTOWN, WV 56 33 47 28 / 80 20 60 60
ZANESVILLE, OH 52 32 46 30 / 40 30 60 50
NEW PHILADELPHIA, OH 50 31 44 28 / 30 50 60 50
FRANKLIN, PA 52 28 39 24 / 30 50 70 60
DUBOIS, PA 51 28 40 25 / 60 30 70 60
LATROBE, PA 54 30 41 25 / 60 20 60 60
BUTLER, PA 53 30 43 26 / 30 50 60 60
INDIANA, PA 53 29 40 25 / 60 20 60 60
OAKLAND, MD 55 29 40 25 / 90 20 60 60
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&
Hazardous weather outlook, Mar 5, 5:15 PM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EST FRI MAR 5 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-051200-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
515 PM EST FRI MAR 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM FRIDAY EVENING FOR
PORTIONS OF EAST CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. NUMEROUS
TREES HAVE BEEN BLOWN DOWN.
A WIND ADVISORY IS IN EFFECT UNTIL 4 AM SATURDAY FOR THE ENTIRE AREA.
A FLOOD WATCH IS IN EFFECT UNTIL 7 AM SATURDAY FOR NORTHERN WEST
VIRGINIA AND PORTIONS OF SOUTHWEST PENNSYLVANIA.
ANY THUNDERSTORMS THAT DEVELOP FRIDAY EVENING COULD CONTAIN HAIL AND
DAMAGING WINDS.
COLD FRONTAL PASSAGE WILL BE SATURDAY MORNING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Wetzel
- When
- March 6, 4:05 AM EST to 5:00 AM EST
- Where
- Wetzel forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.605, -80.639 (the zone’s center; the record gives no point)
Floods and mud slides on Route 2 near New Martinsville; and on Route 20 between Pine Grove and Jacksonburg.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 6, 20045 deaths · 2 events
- Flash Flood in Tennessee, March 6, 2004$100,000 · 1 event
- Flooding in New York, March 6 to 8, 2004$40,000 · 4 events
- Damaging Wind in Tennessee, March 6, 2004$18,000 · 55 kt wind · 1 event
- High Wind in Idaho, March 6, 200460 kt wind · 9 events
- High Wind in Colorado, March 6, 200491 kt wind · 7 events
- Flooding in West Virginia, March 6, 20046 events
- Heavy Snow in Wisconsin, March 6 to 7, 20045 events
- Damaging Wind and Heavy Rain in Georgia, March 6, 2004$1,000 · 4 events
- High Wind in Colorado, March 6, 2004107 kt wind · 4 events
- Winter Weather in Colorado, March 6 to 7, 20043 events
- Flooding in Kentucky, March 6 to 7, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386873.